MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/4 HOLES/RIGHT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/4 HOLES/RIGHT; PLATE, FIXATION, BONE
Model Number 02.118.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown when the plate broke.Additional procode: hwc.Date of implantation is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent an ankle hardware removal on (b)(6) 2018 in order to do an ankle fusion.The variable angle locking compression medial distal tibia (va-lcp med dis tib) plate was being removed and it was noticed that the plate had broken distally.It was non-displaced, so it was not noticed before surgery.The fracture was found to be a non-union.The procedure was successfully completed, with no reported delay.There were no patient consequences reported.Concomitant devices: trauma screws (part: unknown, lot: unknown, quantity: unknown).This report is for a 2.7/3.5 mm va-lcp medial distal tibia plate/4 holes/right.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr): part no.: 02.118.002; lot no.: 9533508; manufacturing location: raron; release to warehouse date: june 30, 2015; no nonconformance reocrds (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No ncrs were generated during production.Patient height was reported as 157 centimeters.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/4 HOLES/RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7556795
Report Number2939274-2018-52353
Device Sequence Number210084
Product Code HRS
UDI-Device Identifier10886982037589
UDI-Public(01)10886982037589
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.118.002
Device Catalogue Number02.118.002
Device Lot Number9533508
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer06/06/2018
06/29/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date06/28/2018
07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient Weight104